| Model Number |
PG3980BPS |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82171742 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This is one of two products involved with the reported event.The report reference number for the other event is 9616099-2020-03642.
Event or Problem Description
As reported, the balloons of two (2).035" x 80cm palmaz genesis transhepatic biliary stents on opta pro burst.The balloons were retrieved/removed, and another unknown balloon was used to post-dilate the stent.There was no reported patient injury.The device was used for angioplasty procedure.The target lesion was the left common iliac.There was moderate calcification of the lesion.There was 70-90% stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The type of inflation device used was a syringe and it was the same device successfully used with other devices.The maximum inflation pressure and at what atmosphere did the balloon burst was hard to evaluate because a syringe was used.The products were removed intact (in one piece) from the patient.Other additional patient/procedural details were requested but were unknown.The devices will not be returned.
Additional Manufacturer Narrative
After further review of additional information received the following sections g4,g7,h2, h3 and h6 have been updated accordingly.The balloons of two (2).035" x 80cm palmaz genesis transhepatic biliary stents on opta pro burst.The balloons were retrieved/removed, and another unknown balloon was used to post-dilate the stent.The device was used for an angioplasty procedure.The target lesion was the left common iliac.There was moderate calcification of the lesion.There was 70-90% stenosis.There was no reported patient injury.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the products from the hoop.There was no difficulty removing the protective balloon covers.There was no difficulty removing the stylets or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the products into the patient.The devices were prepped normally (i.E.Maintain negative pressure).The type of inflation device used was a syringe and it was the same device successfully used with other devices.The contrast to saline ratio was 50/50.There was no resistance/friction while inserting the balloons through the rotating hemostatic valve.There was no resistance/friction while inserting the balloons through the guide catheter.There was no difficulty advancing the balloon catheters through the vessel.There was no difficulty crossing the lesion.The catheters were never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The maximum inflation pressure and at what atmosphere did the balloon burst was hard to evaluate because a syringe was used.The balloon catheters did not kink while being used.The products were removed intact (in one piece) from the patient.Other additional patient/procedural details were requested but were unknown.The product was returned for analysis.A non-sterile unit of a long genesis / pro 39 x 80 biliary 80cm sds was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon looks like it is been previously inflated.No blood residues were observed inside the balloon.No other anomalies were observed.Per functional analysis a balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A burst was observed on the balloon¿s proximal area.Per sem analysis the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received balloon.It seems the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed.A product history record (phr) review of lot 82171742 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-sds - burst - in patient¿ was confirmed through analysis of the returned devices.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (moderate calcification and a rate of stenosis of 70-90%) may have contributed to the event as evidenced by abrasions noted on the outer surface adjacent to the ruptures during analysis.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr review nor the product analyses suggest that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
Additional Manufacturer Narrative
Section b5: addendum for additional information obtained:there was no difficulty removing the products from the hoop.There was no difficulty removing the protective balloon covers.There was no difficulty removing the stylets or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the products into the patient.The devices prepped normally (i.E.Maintain negative pressure).The contrast to saline ratio was 50/50.There was no resistance/friction while inserting the balloons through the rotating hemostatic valve.There was no resistance/friction while inserting the balloons through the guide catheter.There was no difficulty advancing the balloon catheters through the vessel.There was no difficulty crossing the lesion.The catheters were never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon catheters did not kink while being used.Other additional patient/procedural details were requested but were unknown.This device is available for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.